MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458310
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2015 (b)(4) complaint report was reviewed for the bioflo picc product family and the failure mode "hub broken/cracked {pasv and hybrid}." no adverse trend was identified.As received, the end user only returned the hubs with extension tubing for evaluation.The female luer lock component of one valve was confirmed to be cracked just adjacent to the molded parting line.Tooling marks were noted on each side of the hub that are consistent with marks made by hemostats.Functional testing (i.E.Leak testing) of the epoxy bond between the components was unable to be conducted due to the cracked condition of the sample.The likely root cause of the cracked female hub is due to the end user damaging the device with hemostats while attempting to remove the (bonded) luer from the hub body.(b)(4).
 
Event or Problem Description
As reported by (b)(4) distributor in the (b)(6), an indwelling picc was removed and replaced due to leakage (possibly at the junction between the grey hub and purple valve).One of the anesthetists, who is new, attempted to use forceps to disconnect the grey hub from the valve, not knowing that it was bonded.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5636847
Report Number1317056-2016-00021
Device Sequence Number181531
Product Code LJS
UDI-Device IdentifierH965458310
UDI-PublicH965458310
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue NumberH965458310
Device Lot Number4829439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2016
Initial Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1